GARDEN CITY, Kan. (KSNW) — The Garden City Police Department is warning the public about fentanyl after they responded to four suspected fentanyl-related overdoses over the weekend.
While none of the overdoses were fatal, the GCPD says fentanyl continues to drive the overdose epidemic and is involved in more deaths of Americans under 50 than any cause of death, including heart disease, cancer, homicide, suicide, and other accidents.
“Fentanyl is a potent synthetic opioid being used to make fake prescription pills or is mixed with other types of street drugs to drive addiction,” the GCPD said. “It’s up to 50 times stronger than heroin and 100 times stronger than morphine.”
According to the GCPD, fentanyl use can cause confusion, drowsiness, dizziness, nausea, vomiting, changes in pupil size, cold and clammy skin, coma, and respiratory failure leading to death.
The GCPD asks that you please talk to your family and friends about fentanyl. They say to start the conversation because no drug is worth your life.
“We remain committed to keeping you and your families safe,” the GCPD says. “As we work to stop the flow of drugs, we encourage the community to report illegal drug activity by calling us at (620) 276-1300. If you wish to remain anonymous, you can call Crime Stoppers at (620) 275-7807, or text your tip to Garden City PD, text GCTIP, and your information to Tip411 (847411).”
The GCPD also shared the following fentanyl awareness resources:
- United States Drug Enforcement Administration – Fentanyl Awareness
- Centers for Disease Control and Prevention – Fentanyl Facts
- DCCCA – Kansas Naloxone Program
- Get Smart About Drugs